Study objective: "Mad honey" poisoning occurs from ingestion of honey produced from grayanotoxin-containing nectar, often in the setting of use as an alternative medicine. This study is designed to assess the clinical effects, demographics, and rationale behind self-induced mad honey poisoning. Methods: The study consisted of 2 components: a standardized chart review of the signs, symptoms, and treatment of patients with mad honey ingestion, treated in our emergency department between December 2002 and January 2008; and a cross-sectional survey of a convenience sample of beekeepers specializing in the production and distribution of mad honey. Results: We identified 21 cases. Patients were overwhelmingly men (18/21) and older (mean [SD]), 55  years. Local beekeepers (N=10) ranked sexual performance enhancement as the most common reason for therapeutic mad honey consumption in men aged 41 through 60 years. Symptoms began 1.0 hour (SD 0.6 hour) after ingestion and included dizziness, nausea, vomiting, and syncope. Abnormal vital signs included hypotension (mean arterial pressure 58 mm Hg [SD 13 mm Hg]) and bradycardia (mean 45 beats/min [SD 9 beats/min]). Seventeen patients had sinus bradycardia and 2 had junctional rhythm. Nine patients were treated with atropine; 1 patient received dopamine. All patients were discharged 18 to 48 hours after admission. Conclusion: A dietary and travel history should be included in the assessment of middle-aged men presenting with bradycardia and hypotension. A mad honey therapeutic misadventure may be the cause rather than a primary cardiac, neurologic, or metabolic disorder. © 2009 American College of Emergency Physicians.